Jump to content

My story


[At...]

Recommended Posts

Hello I was on Ativan 1.5 mg a day for four months. I was moved over to 15mg Valium. I went to a psych ward and they tapered me to 6mg in 4 days. It is now one week later and I am suffering with no guidance
Link to comment
Share on other sites

Hello Atorp, welcome to BenzoBuddies,

 

Are you home now and still on 6 mgs or still in the facility?  Did you provide any adjunct medications to aid in your withdrawal?  We typically suggest reducing your dose by about 5-10% every couple of weeks in order to minimize symptoms, this can at least keep you functional.

 

Please let us know a little more about your situation, we understand how much emotional, physical and mental pain you're in and want to help you. Below are a few references and forum boards for you to take a look, but please talk to us so we can help.

 

Pamster

 

Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

The Ashton Manual

 

Post-withdrawal Recovery Support

 

Cold Turkey, Detox & Rapid Withdrawal

 

Link to comment
Share on other sites

This was a very kind welcoming. 🙏

I left the psych ward after four days with instructions to continue the 6mg. Next day I thought I was going to die so I took 10mg and have some this daily for five days. I can’t believe the damage done from that quick reduction and why is it hitting me now? My skin is crawling body shaking, can’t take care of my family and no joy. Will I stabilize on the 10 eventually so I can go slower? Or did that quick reduction cause me months of pain.

Link to comment
Share on other sites

Can we get a little more information from you? 

 

Did they cross you over to Valium in stages, gradually building up the Valium while withdrawing the Ativan?

 

How long after reaching the full 15 mgs of Valium did you begin to taper from it?

 

The good thing about Valium is it leaves your system slowly so this makes for a smoother taper since you don't have to deal with interdose withdrawal.  The problem with Valium is how long it takes to build up in your system.  I don't know if the 10 mgs you've been taking for the last few days is enough to help you stabilize, we may not know that for a few more days because of how long it takes to reach full saturation. 

 

It takes awhile after we go into extreme withdrawals to calm things down, it may be that you'll need to go even higher than 10 mgs, I hope not but its kind of wait and see.  Regardless of what you went through with the rapid taper, this process will most likely take many months for you to complete and its a painful one.  The best thing you can do now is take control over your taper, a symptom based, patient led taper is the best because we're all different and the arbitrary timelines set up by medical professionals don't take this into account.  Only you know how much you can endure and you need to stay functional because you have people depending on you.

Link to comment
Share on other sites

×
×
  • Create New...